Lightning, Daggett
- When
- July 21, 4:00 PM MST
- Where
- Daggett County, 12 mi SE of Manila
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 40.857, -109.558
Lightning struck the Red Canyon Water Treatment Plant and destroyed the transducer.
Lightning struck the Red Canyon Water Treatment Plant in the Uinta Mountains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Lightning struck the Red Canyon Water Treatment Plant in the Uinta Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 21, 1:35 PM MST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 235 PM MDT SAT JUL 21 2007 .SHORT TERM (TONIGHT THROUGH MONDAY)... LITTLE CHANGE IN THE GOING FORECAST AS MOISTURE CONTINUES TO CYCLE AROUND THE PERSISTENT UPPER LEVEL RIDGE CENTERED OVER WYOMING. EXPECT A CONTINUATION OF THE DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS OVER THE FORECAST AREA THROUGH MONDAY. WITH THE CENTER OF THE RIDGE IMPACTING OUR AREA...WINDS ALOFT REMAIN FAIRLY LIGHT. AS A RESULT...STORM MOTION WILL REMAIN SLOW...SO POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE...ESPECIALLY WITH PRECIPITABLE WATER VALUES HOLDING OVER ONE INCH. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE SEASONAL NORMS THROUGH THE PERIOD. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... SEE NO END TO THE WET SUMMERTIME PATTERN THAT HAS SET UP DURING THE SECOND HALF OF JULY. THE HIGH PRESSURE RIDGE WILL CONTINUE TO DOMINATE THE REGION WITH JUST A LITTLE SHIFTING IN POSITION THROUGH THE PERIOD. THE FORECAST AREA WILL CONTINUE TO SEE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING EACH AFTERNOON AND EVENING...MAINLY OVER THE HIGHER TERRAIN AND THE SOUTH. HARD TO IMPROVE ON THE PREVIOUS FORECAST IN THIS PERSISTENT PATTERN. AT TIMES WE CAN EXPECT TO SEE DISTURBANCES AND BOUNDARIES THAT WILL ENHANCE THE CONVECTION...BUT TIMING IMPOSSIBLE DURING THE LONG TERM. SO WILL KEEP THE BROAD BRUSH FORECAST FOR MAINLY DIURNAL ACTIVITY. TEMPS WILL GENERALLY BE AROUND NORMAL THROUGH THIS PERIOD. && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THROUGH MONDAY...MAINLY DURING AFTERNOON AND EVENING HOURS. ALTHOUGH VFR CONDITIONS ARE EXPECTED TO PREVAIL...SOME STORMS WILL LIKELY PRODUCE MOUNTAIN OBSCURATIONS AND LOCAL MVFR CONDITIONS. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. SHORT TERM...JDC LONG TERM...EH AVIATION...JDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 316 AM MDT SAT JUL 21 2007 COZ001>014-017>023-UTZ022>025-027>029-221000- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 316 AM MDT SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL INCREASE TO SCATTERED THUNDERSTORMS MAINLY OVER THE HIGHER TERRAIN BY THIS AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE SAN JUAN MOUNTAINS THIS AFTERNOON AND EVENING. IN ADDITION TO CLOUD TO GROUND LIGHTNING...MANY OF THESE STORMS WILL PRODUCE GUSTY WINDS UP TO 35 MPH...AND SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL. ISOLATE SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY THROUGH FRIDAY. LIGHTNING AND GUSTY WINDS WILL BE COMMON WITH THE STORMS. A FEW OF THESE STORMS WILL GENERATE LOCALLY HEAVY RAIN SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...ALTHOUGH REPORTS TO THE NATIONAL WEATHER SERVICE OF HEAVY RAIN...HAIL...AND ANY WEATHER RELATED DAMAGE WOULD BE GREATLY APPRECIATED. CUOCO
The Grand Junction radar (KGJX), 230 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
1 lightning. Local standard time, as filed.
Lightning struck the Red Canyon Water Treatment Plant and destroyed the transducer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2007Every state in 2007This day in weather historyWarnings in Utah, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49408.